MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 30IN 6-0 D/A BV-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 30IN 6-0 D/A BV-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8709H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6: component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained via: - were there any unexpected outcomes or complications as a result of the prolonged surgery time? outcomes were normal / expected.Only complication was increased time.- what tissue was being sutured when the event occurred? blood vessels were being sutured when event occurred.- was additional dissection required in other organs/tissues other than the target tissue? no additional dissection required.- was there any change in the patient¿s post operative care due to the prolonged procedure? no change in patient's post op care due to prolonged procedure.- please provide the lot number: lot number tjmrjj as stated in initial description.- what is the current status of the patient? patient recovering as normal.- device return status.Please document the shipment tracking number: sterile suture shipped on (b)(6) 2023.Tracking # (b)(4).- please provide the source or name of person providing answers to follow-up questions: (b)(6).The product was given to our sales rep and he handled everything, we did receive our replacement.The suture that was used was breaking during a case, the surgeon used multiple repair stitches and they all kept breaking.The surgeon asked that the current box be taken of the room and given to the rep to replace events reported via: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a vascular procedure in 2023 and suture was used.During the procedure, the sales rep reported that the vascular surgeon complained the 6-0 prolene suture (8805h lot tjmrjj) was breaking in half when tying knots.Surgeon said that the suture was breaking when he would cinch down knots.There were no reported issues with the needle/suture connection (i.E.No "popping off" was reported), only that the suture itself was reported to be breaking in half when under tension.There was a 10 minute delay.No fragments made.Procedure was completed.No patient consequences.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary: the product was returned for evaluation.The functional testing was conducted on the returned devices.The returned samples determined that it was received seven unopened samples that pertain to the product code 8709h.In order to evaluate the condition of the returned samples, the packets were opened.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand and no issues related to breakage sutures or anomalies were observed during the evaluation.The functional test was performed using instron equipment and the tensile force was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.Additional information was requested, and the following was obtained via: the product was given to our sales rep and he handled everything, we did receive our replacement.The suture that was used was breaking during a case, the surgeon used multiple repair stitches and they all kept breaking.The surgeon asked that the current box be taken of the room and given to the rep to replace.

Brand Name
PRLNE BLU 30IN 6-0 D/A BV-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18507878
Report Number2210968-2024-00412
Device Sequence Number7900904
Product Code GAW
UDI-Device Identifier10705031019515
UDI-Public10705031019515
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8709H
Device Lot NumberTDMPSQ
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2023
Supplement Date Received by Manufacturer01/12/2024
Initial Report FDA Received Date01/12/2024
Supplement Report FDA Received Date01/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown